Alert archive / North Carolina / Wind Advisories in 2017

Wind Advisory 5, NWS Newport/Morehead City, NC

April 24, 2017

NWS Newport/Morehead City, NC issued this wind advisory at Apr 24, 2017, 3:41 AM EDT. It took effect at Apr 24, 2017, 7:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2017, 3:41 AM EDT (07:41 UTC)
In effect from
Apr 24, 2017, 7:00 PM EDT
Expired
Apr 25, 2017, 6:39 AM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

351 
WWUS72 KMHX 240741
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
341 AM EDT Mon Apr 24 2017

...Strong winds along the Outer Banks tonight...

.A complex low pressure system will impact Eastern North Carolina
today into Tuesday. Strong east to southeast winds will develop
this evening, and peak tonight as low pressures lifts along the
Carolina coast. 

NCZ103-104-242000-
/O.NEW.KMHX.WI.Y.0005.170424T2300Z-170425T1000Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
341 AM EDT Mon Apr 24 2017

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EDT
TUESDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 7 PM this evening to
6 AM EDT Tuesday.

* WINDS...East 25 to 35 mph with gusts up to 50 mph.

* TIMING...late this evening and tonight. 

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
4 follow-up statements
709 
WWUS72 KMHX 241914
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
314 PM EDT Mon Apr 24 2017

...Strong winds along the Outer Banks tonight...

.A complex low pressure system will impact Eastern North Carolina
today into Tuesday. Strong east to southeast winds will develop
this evening, and peak tonight as low pressures lifts along the
Carolina coast.

NCZ103-104-250900-
/O.CON.KMHX.WI.Y.0005.170424T2300Z-170425T1000Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
314 PM EDT Mon Apr 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM
EDT TUESDAY...

* WINDS...East 25 to 35 mph with gusts up to 45 mph.

* TIMING...late this evening and tonight.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
382 
WWUS72 KMHX 250619
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
219 AM EDT Tue Apr 25 2017

...Strong winds continue along the Outer Banks...

.A complex low pressure system will continue to impact Eastern 
North Carolina today. Strong east to southeast winds will continue
early this morning, then gradually diminish.

NCZ103-104-251000-
/O.CON.KMHX.WI.Y.0005.000000T0000Z-170425T1000Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
219 AM EDT Tue Apr 25 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WINDS...Southeast 25 to 35 mph with gusts 45 to 50 mph.

* TIMING...through early this morning.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
953 
WWUS72 KMHX 250927
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
527 AM EDT Tue Apr 25 2017

...Strong winds continue along the Outer Banks...

.A complex low pressure system will continue to impact Eastern
North Carolina today. Strong east to southeast winds will
continue early this morning, then gradually diminish.

NCZ103-104-251200-
/O.EXT.KMHX.WI.Y.0005.000000T0000Z-170425T1200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
527 AM EDT Tue Apr 25 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WINDS...Southeast 25 to 35 mph with gusts 45 TO 50 mph.

* TIMING...through early this morning.

* IMPACTS...Secure any loose items such as patio furniture and 
  any small objects that may become projectiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
951 
WWUS72 KMHX 251039
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
639 AM EDT Tue Apr 25 2017

NCZ103-104-251145-
/O.CAN.KMHX.WI.Y.0005.000000T0000Z-170425T1200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
639 AM EDT Tue Apr 25 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Winds have diminished.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:39 AM EDT, 2 minutes earlier.

Area forecast discussion, Apr 24, 3:39 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
339 AM EDT Mon Apr 24 2017

.SYNOPSIS...
A complex low pressure system will impact Eastern North Carolina
today into Tuesday. High pressure in the central Atlantic will
build in Wednesday through Friday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 330 AM Mon...Latest analysis shows upper low over AL/GA/TN
this morning, with 1016mb sfc low over coastal GA, and
associated warm front lifting through the NC offshore waters. Closed
upper low will pivot into southern GA and SC today as
strengthening surface low re-develops off the SC coast late
today and tonight. Latest radar imagery shows shower activity
blossoming right along the coast and offshore early this
morning. Have seen a few lightning strikes offshore, and will
continue to monitor convection along the coast this morning for
potential spin ups moving onshore as instability increases.
Main precip threat is along the coast this morning, becoming
more widespread this afternoon and evening with deep moisture
feed from the E/SE, combined with increasing lift and moisture
transport. SPC has most of the area outlooked in Marginal Risk
for severe storms. An isolated strong thunderstorm will be
possible with the potential for damaging wind gusts, hail and/or
a tornado. The Flash Flood Watch continues late today and
tonight, includes all but the far northern counties and Outer
Banks. Low level thickness values and widespread clouds/precip
support highs in the upper 60s/mid 70s today, coolest inland
where NE/E winds will persist through the day.

&&

.SHORT TERM /TONIGHT/...
As of 330 AM Mon...Stacked low will continue to lift along the
Carolina coast tonight, with widespread showers and isolated
thunderstorms. SPC keeps most of the area in a Marginal Risk
for severe wx, with modest instability, 0-6km shear increasing
to 30-40kt, and good low level helicity. An isolated strong
thunderstorm will be possible with the potential for damaging
wind gusts, hail and/or a tornado. NSSL WRF shows area of
organized convection developing over coastal SC/SE NC early
evening, then pushing NE through ENC late evening and overnight.
Flash Flood Watch continues, with periods of heavy rainfall
likely. Latest guidance suite does keep the heavier rainfall
S/SW of the area tonight, but could still see storm total 2-4"
with locally higher amounts 5", especially across the W/SW zones
where the watch remains in place as PWAT values climb to above
1.5". Expect precip to taper off early Tuesday morning, from SW
to NE. Strong winds will develop tonight along the coast as low
lifts northward. Issued Wind Advisory for the Outer Banks, with
gusts up to 50 mph.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 245 AM Mon...Stacked low pressure will lift NE across the
region Tue. Main precip band will shift offshore during the
morning with some dry slotting aloft spreading in. Cool temps
aloft will lead to rapid CU development if get any sun with sct
shra and few tsra expected rest of the day. Given cool temps
aloft some hail could develop with stronger storms. High will
be in the 75 to 80 dgr range most areas. Will cont to have some
wraparound shra Tue night espcly cst as the low drifts offshore.
Drier air will spread in Wed as the low departs with no precip
expected and highs reaching upr 70s/lower 80d inland to mid/upr
70s cst.

Warm and mainly dry weather expected rest of the period as
ridging aloft develops over the area with low lvl SW flow
around offshore high press. Cant rule out isold late day TSRA
along sea breeze inland but overall not expecting much precip.
With good deal of sun shld see highs 85 to 90 inland to upper
70s low 80s coast Thu through Mon. Lows will be mainly in the
60s with some coastal sites holding in the lower 70s at times.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
Short Term /through tonight/...
As of 330 AM Mon...Widespread IFR/LIFR ceilings remain locked in
this morning...with sub-VFR conditions expected through the bulk
of the period. Forecast soundings and high res NARRE guidance
show ceilings lifting later this morning and early afternoon,
esp for OAJ/EWN as warm front lifts through the terminals. Low
confidence on when exactly IFR ceilings lift to MVFR or possibly
VFR...at this time think between 15-18z for the inland sites.
PGV/ISO could remain locked in with IFR ceilings through most of
today. Widespread showers and isolated thunderstorms today and
tonight, with periods of moderate to heavy rainfall. Isolated
thunderstorms could become strong to severe. Wind gusts 20-25
mph today and tonight.

Long Term /Tue through Fri/...
As of 245 AM Mon...Expect pds of sub VFR Tue into Tue night as
shra and a few TSRA cross assoc with stacked low pres. Drier air
will start spread in Wed and shld see VFR. VFR will cont Thu
and Fri as summer time pattern develops with offshore high pres
leading to warm SW flow over the region. An isold aftn/evening
tsra poss along sea breeze but majority of time will be dry.

&&

.MARINE...
Short Term /through tonight/...
As of 330 AM Mon...Latest obs show NE/SE winds 10-20kt with
seas 5-7 feet. A complex low pressure system will impact the
waters through the period, with dangerous boating conditions
developing this afternoon and tonight. A warm front will lift
north through the waters this morning, as associated low
pressure area tracks through the SE. The low is forecast to move
along the NC coast tonight into Tuesday. Main change on this
forecast package was to upgrade northern waters and Albemarle
Sound/Alligator River to gales, and inland rivers to SCA. Gale
warnings continue for the coastal waters and Pamlico Sound.
Conditions will deteriorate quickly this afternoon and evening,
with SE/E winds increasing to 20-30kt, with gusts 40-50 kt,
strongest across the outer central waters, peaking tonight. NWPS
shows seas building to 8-15 feet. Issued high surf advisory
north of Cape Lookout, for rough surf and minor beach erosion.

Long Term /Tue through Fri/...
As of 245 AM Mon...Stronger winds will be NE of region by Tue
morn with flow become S/SW 10 to 15 kts as low press lift NE
just inland. Winds become more W Tue night into Wed morn as low
lifts NE of region. Pred SW flow 10 to 15 kts then expected
later Wed into Fri as high pres offshore becomes dominant
feature.

Despite diminishing winds seas will remain elevated thru mid
week. Seas Tue morn 6 to 10 ft will grad diminish to 5 to 7
feet by later Wed. Thu thru Fri expect 3 to 5 foot seas with SW
winds chop and lingering swell.

&&

.HYDROLOGY...
As of 330 AM Mon...Flash flood watch continues for W/SW sections
of the CWA as this area has best chance of seeing storm total 2-3
inches of rain with locally higher amounts up to 5 inches.
Latest guidance suite does show the area of heaviest rain
remaining S/SW of the area late today and tonight, though will
keep watch in place. Heaviest rain is expected late today and
overnight, as low strengthens and moves along the Carolina
coast.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch from 2 PM EDT this afternoon through Tuesday
     morning for NCZ044-079-080-090>095-098.
     Beach Hazards Statement from 8 AM EDT this morning through
     this evening for NCZ095-098-103-104.
     High Surf Advisory from 5 PM this afternoon to 8 AM EDT
     Tuesday for NCZ095-103-104.
     Wind Advisory from 7 PM this evening to 6 AM EDT Tuesday for
     NCZ103-104.
MARINE...Small Craft Advisory from 4 PM this afternoon to 5 AM EDT
     Tuesday for AMZ136-137.
     Gale Warning from 5 PM this afternoon to 7 AM EDT Tuesday for
     AMZ135-152-154.
     Gale Warning from 11 PM this evening to 7 AM EDT Tuesday for
     AMZ130-131-150.
     Gale Warning from 5 PM this afternoon to 2 AM EDT Tuesday for
     AMZ156-158.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF/SGK
AVIATION...RF/CQD
MARINE...RF/CQD
HYDROLOGY...MHX
Hazardous weather outlook, Apr 23, 8:31 PM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
831 PM EDT Sun Apr 23 2017

NCZ029-045>047-081-250045-
Martin-Washington-Tyrrell-Mainland Dare-Mainland Hyde-
831 PM EDT Sun Apr 23 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strengthening slow moving low pressure system will affect the area
Monday into Tuesday. Copious amounts of rain are expected beginning
Monday and ending Tuesday. There is a potential for some flash
flooding with rain amounts averaging 2 to 4 inches with locally
higher amounts over 6 inches possible. The best threat for flooding
is generally ALONG AND west of Highway 17 and South of Highway 70.

There is also a threat for isolated strong to marginally severe
thunderstorms Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-250045-
Outer Banks Hyde-
831 PM EDT Sun Apr 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

A strengthening slow moving low pressure system will affect the area
Monday into Tuesday. Copious amounts of rain are expected beginning
Monday and ending early Tuesday. There is a potential for some flash
flooding with rain amounts averaging 2 to 4 inches with locally
higher amounts over 6 inches possible. The best threat for flooding
is generally along and west of Highway 17 and South of Highway 70.

There is also a threat for isolated strong to marginally severe
thunderstorms Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ044-079-080-090>094-250045-
Pitt-Greene-Beaufort-Duplin-Lenoir-Jones-Craven-Pamlico-
831 PM EDT Sun Apr 23 2017

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A strengthening slow moving low pressure system will affect the area
Monday into early Tuesday. Copious amounts of rain are expected
beginning Monday and ending Tuesday. There is a potential for some
flash flooding with rain amounts averaging 2 to 4 inches with locally
higher amounts over 6 inches possible. The best threat for flooding
is generally along and west of Highway 17 and South of Highway 70.

There is also a threat for isolated strong to marginally severe
thunderstorms Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-250045-
Carteret-Onslow-
831 PM EDT Sun Apr 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

A strengthening slow moving low pressure system will affect the area
Monday into early Tuesday. Copious amounts of rain are expected
beginning Monday and ending Tuesday. There is a potential for some
flash flooding with rain amounts averaging 2 to 4 inches with locally
higher amounts over 6 inches possible. The best threat for flooding
is generally along and west of Highway 17 and South of Highway 70.

There is also a threat for isolated strong to marginally severe
thunderstorms Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-250045-
Outer Banks Dare-
831 PM EDT Sun Apr 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

A strengthening slow moving low pressure system will move through
the region early in the week. Copious amounts of rain are expected
beginning Sunday night and lasting through Monday night. There is a
potential for some flooding as rain amounts will total 3 to 5 inches
with locally higher amounts across a large portion of Eastern NC.

There is also a threat for strong to marginally severe thunderstorms
on Monday into Tuesday ahead of the advancing low pressure system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:25 PM EDTBeach Hazards StatementMHX24 hr
Apr 24, 3:06 AM EDTHigh Surf AdvisoryMHX41 hr
Apr 24, 3:54 AM EDTSmall Craft AdvisoryMHX63 hr
Apr 24, 3:42 PM EDTCoastal Flood AdvisoryMHXBeaufort, Pamlico15 hr
Apr 24, 6:08 PM EDTAreal Flood AdvisoryMHXDuplin, Jones, Lenoir, Onslow97 min
Apr 24, 7:46 PM EDTFlash Flood WarningMHXDuplin, Jones, Lenoir, Onslow8 hr

Nearby

Wind Advisories in North Carolina, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.